Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 23, 2007, 11:43 PM CST for 14 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 11:43 PM CST (05:43 UTC)
- Expired
- Feb 24, 2007, 6:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2596 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 240543 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1143 PM CST FRI FEB 23 2007 ...WIND STORM MOVING INTO WEST TEXAS... .A VERY STRONG STORM SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLE SATURDAY MORNING...BRINGING A THREAT OF HIGH WINDS ALONG WITH AREAS OF BLOWING DUST TO THE TEXAS SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND LOW ROLLING PLAINS. TXZ021>024-027>030-033>035-039>041-241345- /O.NEW.KLUB.WI.Y.0001.070224T0543Z-070224T1200Z/ /O.CON.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 1143 PM CST FRI FEB 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. SOUTHWEST TO WEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL DEVELOP ACROSS THE SOUTH PLAINS AND SOUTHWEST PANHANDLE TONIGHT. SHORTLY AFTER DAY-BREAK ON SATURDAY...WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. THESE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS. THE WINDS ARE EXPECTED TO DIMINISH LATE SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ025-026-031-032-036>038-042>044-241345- /O.CON.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS... DICKENS...SPUR...GUTHRIE...POST...JAYTON...ASPERMONT 1143 PM CST FRI FEB 23 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED TO DEVELOP ACROSS THE REGION BY EARLY SATURDAY MORNING. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS. THE WINDS ARE EXPECTED TO DIMINISH LATE SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS74 KLUB 241017 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 417 AM CST SAT FEB 24 2007 ...POWERFUL WIND STORM MOVING ACROSS WEST TEXAS... .A VERY STRONG STORM SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLE TODAY. WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH ARE EXPECT TO DEVELOP ACROSS THE AREA THIS MORNING...CONTINUING THROUGH THE AFTERNOON. THE WINDS WILL DECREASE BY THIS EVENING AS THE STORM SYSTEM MOVES AWAY FROM THE REGION. TXZ021>024-027>030-033>035-039>041-242100- /O.CON.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/ /O.CON.KLUB.WI.Y.0001.000000T0000Z-070224T1200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 417 AM CST SAT FEB 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. SOUTHWEST TO WEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE DURING THE PRE-DAWN HOURS THIS MORNING. SHORTLY AFTER DAY-BREAK...THE WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. THESE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS. THE WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ025-026-031-032-036>038-042>044-242100- /O.CON.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS... DICKENS...SPUR...GUTHRIE...POST...JAYTON...ASPERMONT 417 AM CST SAT FEB 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WEST WINDS FROM 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH ARE EXPECTED TO DEVELOP ACROSS THE ROLLING PLAINS THIS MORNING. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS. THE WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 23, 11:34 PM CST, 9 minutes earlier.
Area forecast discussion, Feb 23, 11:34 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1134 PM CST FRI FEB 23 2007 .UPDATE... ISSUING A WIND ADVISORY ON THE CAP-ROCK FOR THE REMAINDER OF THE NIGHT AS STRONG WESTERLY WINDS SWEEP OUT ACROSS THE AREA. AS WE DISCUSSED A NUMBER OF TIMES ALREADY THIS EVENING...IT APPEARS RED FLAG CRITERIA MAY ALSO BE MET FOR BRIEF PERIODS FOR MUCH OF THIS AREA DURING THE NIGHT...BUT NOT SUSTAINED LONG ENOUGH TO SUPPORT A NIGHT-TIME WARNING. UPDATED FOR MILDER TEMPERATURES WITH THOSE STIFF WINDS KEEPING LOWER ATMOSPHERE MIXED. ALSO FAVORED LOW DEW-POINTS ALL NIGHT. THIS RESULTS IN FORECAST RELATIVE HUMIDITY MOSTLY AROUND 20 TO 25 PERCENT...THOUGH BRIEFLY TO AROUND 15 PERCENT...ON THE CAP-ROCK. THUNDERSTORMS HAVE HAD TROUBLE ROOTING DEEPLY INTO THE STRONGLY SHEARED WINDS ALOFT AS THE STRONG LOW PRESSURE APPROACHES. INSTABILITY HAS NOT BEEN ABLE TO GENERATE POWERFUL ENOUGH UPDRAFTS YET TO SUSTAIN LONG-LIVED CONVECTION. BEST INSTABILITY STILL EAST OVER THE ROLLING PLAINS WITH A POCKET OF MAXIMUM INSTABILITY SOUTHERN ROLLING PLAINS...AND ALSO INDICATION THAT THE DRY-LINE IS LINING UP WITH STORMS ACROSS THE NORTHERN PANHANDLE. DEVELOPMENT OF STORMS ALONG THE SQUALL LINE AS FAR SOUTH AS THE NORTHERN ROLLING PLAINS IN THE NEXT COUPLE OF HOURS COULD YET OCCUR. TORNADO WATCH CONTINUES EASTERN COUNTIES. MCQUEEN && .PREV DISCUSSION... /ISSUED 935 PM CST FRI FEB 23 2007/ UPDATE... TORNADO WATCH NUMBER 29 IS BEING ISSUED TO REPLACE PREVIOUS WATCH NUMBER 27. VALID UNTIL 12Z FOR EASTERN HALF OF OUR AREA. PREVIOUS FORECAST AND GRIDDED UPDATE APPEARS VALID STILL. WILL NOT UPDATE FOR WIND ADVISORY YET...BUT AM STILL CONCERNED. ALSO CONCERNED THAT VERY LOW DEW-POINTS SHOWING UP IN MID SINGLE DIGITS AND MILD TEMPERATURES MAY LEAD TO SOME RED FLAG CRITERIA OVERNIGHT. MAY YET UPDATE LATER. ANY STORMS ABLE TO STAND UP IN THIS SHEAR ENVIRONMENT WILL HAVE A HIGH THREAT OF GOING SEVERE. STRENGTH OF DYNAMICS SUGGEST TORNADO THREAT AS WELL...EVEN OVERNIGHT. MCQUEEN PREV DISCUSSION... /ISSUED 801 PM CST FRI FEB 23 2007/ UPDATE... SEVERAL ITEMS TO DEAL WITH FOR THIS EVENING. FIRST...RED FLAG CONDITIONS HAVE ENDED FOR THE DAY-TIME EVENT. A NORMAL FIRE WEATHER UPDATE WAS DONE. WE ARE SOMEWHAT CONCERNED...HOWEVER... ABOUT THE WINDS PICKING UP AGAIN OVERNIGHT. UPDATED FOR SLIGHTLY STRONGER WINDS AND ADDED AREAS BLOWING DUST ON THE CAP-ROCK AFTER MIDNIGHT. CURRENT HUMIDITY FORECASTS OVERNIGHT REMAIN JUST ABOVE 15 PERCENT...BASED ON DEW-POINTS STAYING IN UPPER SINGLE DIGITS OR LOWER TEENS. BUT IF TEMPERATURE REMAINS MILD WE COULD GO INTO RED FLAG AGAIN BEFORE MORNING. AS FOR THOSE WINDS...THEY DO NOT APPEAR LIKELY TO REACH HIGH WIND LEVELS UNTIL AFTER DAYBREAK. WE MAY UPDATE LATER IN THE EVENING FOR A WIND ADVISORY FOR THE REMAINDER OF THE OVERNIGHT HOURS...HOWEVER. FINALLY...MOISTURE HAS RETREATED FURTHER WEST THAN EXPECTED...WITH DRY-LINE NOW DRAPED BACK INTO SOUTH-CENTRAL SOUTH PLAINS. GRIDS UPDATED TO ACCOUNT FOR BACKED LOW LEVEL WINDS AND HIGHER DEW-POINTS AT LEAST INTO THE LATE EVENING. HOWEVER...GIVEN POTENTIAL FOR INCREASING LIFT LATE THIS EVENING WE ALSO HAVE MOVED THE MENTION OF SEVERE STORMS FURTHER WEST AS WELL INTO THE CENTRAL SOUTH PLAINS FOR THIS EVENING. STRONGLY VEERING LOW LEVEL WINDS WILL PUSH DRY-LINE/PACIFIC FRONT RAPIDLY OFF TO THE EAST LATER TONIGHT. THE TORNADO WATCH IS STILL IN EFFECT OVER THE ROLLING PLAINS AS WELL...GIVEN POTENT SET-UP. WATER VAPOR INDICATING POOLING DEEP MOISTURE/SHARPENING OF A WAVE ACROSS OUR AREA RIGHT NOW THAT COULD RE-INITIATE ACTIVITY ANYTIME IN THE NEXT SEVERAL HOURS. HIGH WINDS STILL VALID SATURDAY. ANOTHER UPDATE IS LIKELY LATER THIS EVENING...PERHAPS AFTER 10 PM DEPENDING ON THUNDERSTORM DEVELOPMENT. MCQUEEN PREV DISCUSSION... /ISSUED 350 PM CST FRI FEB 23 2007/ SHORT TERM... WITH ONLY MINOR DIFFERENCES MODELS DEVELOP A DEEP LOW AT 500 MB OVER THE NORTHERN TEXAS PANHANDLE BY EARLY SATURDAY MORNING. THIS UPPER LOW TO BE ACCOMPANIED BY AN INTENSIFYING SURFACE LOW MOVING ACROSS SOUTHERN KANSAS DURING THE DAY. WEST TEXAS MESONET SOUNDING AT 15Z HAD A FAIRLY GOOD CAP AT AROUND 570 MB...OUN SOUNDING AT 12Z ALSO HAD CAP AROUND 650 MB...HOWEVER OUN SOUNDING AT 20Z HAD CAP BEGINNING TO ERODE. RUC HAD COLDER AIR MOVING INTO OUR AREA AT AROUND 20Z TO 22Z AND THIS COULD ERODE THE CAP WITH ISOLATED THUNDERSTORMS DEVELOPING NEAR AND OVER THE LOW ROLLING PLAINS BY LATE AFTERNOON. DRY LINE AT 20Z APPEARED TO BE NEAR A SILVERTON TO POST LINE. THUNDERSTORMS THAT DO DEVELOP MAY BECOME SEVERE WITH HIGH WINDS...LARGE HAIL AND POSSIBLE TORNADOES. SEE SWODY1 FOR MORE DETAILS. DEEPENING LEE SIDE LOW TO TIGHTEN GRADIENT AND PRODUCE WINDS IN THE 30 TO 40 MPH RANGE BY EARLY SATURDAY WITH HIGH WINDS CONTINUING THROUGH THE DAY...SOME GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE. LONG TERM... WINDS WILL DECREASE THROUGH SATURDAY EVENING AS DRIER AIR MOVES IN ACROSS THE AREA BRINGING LOW TEMPERATURES BACK INTO THE 20S TO LOWER 30S FOR MOST LOCATIONS. HIGH TEMPERATURES FOR SUNDAY THROUGH TUESDAY WILL RETURN TO ABOVE SEASONAL LEVELS AHEAD OF AN UPPER LEVEL TROUGH THAT WILL ONCE AGAIN SWING ACROSS THE ROCKIES. WINDS WILL LIKELY BE IN THE BREEZY TO BORDERLINE WINDY RANGE. A FRONTAL BOUNDARY WILL LIKELY SINK SOUTHWARD ACROSS PORTIONS OF THE AREA FOR THURSDAY INTO FRIDAY BUT IT MAY MIX OUT ON THE CAPROCK ALLOWING FOR WARMER CONDITIONS. IT WILL BE A DRY AIRMASS THROUGH THE WEEK SO IF WINDS DECREASE TO 10 MPH OR BELOW WE SHOULD SEE LOW TEMPERATURES ON THE LOWER SIDE IF NOT SLIGHTLY BELOW GUIDANCE VALUES. FIRE WEATHER... RED FLAG CONDITIONS HAVE STARTED OVER OUR EXTREME WESTERN COUNTIES AND ARE EXPECTED TO CONTINUE INTO EARLY EVENING...BEFORE TEMPERATURES BEGIN TO COOL AND RELATIVE HUMIDITY VALUE CLIMB BACK ABOVE 15 PERCENT. WILL THUS CONTINUE RED FLAG WARNING FOR AREA WEST OF THE I27/U.S. 87 CORRIDOR THROUGH 8 PM. ALTHOUGH SATURDAY IS EXPECTED TO BE WINDY WITH WINDS AT THE 20 FOOT LEVEL ABOVE 20 MPH...RELATIVE HUMIDITY VALUES ARE ONLY EXPECTED TO BE AT OR BELOW 15 PERCENT OVER THE SOUTHWEST PORTION OF THE SOUTH PLAINS. HAVE THUS CONTINUED FIRE WEATHER WATCH FOR THAT AREA AND DROPPED WATCH TO OUR SOUTHEAST. ADDITIONAL FIRE WEATHER CONCERNS WILL BE POSSIBLE AGAIN NEXT WEEK AS GUSTY WINDS RETURN FOR TUESDAY THROUGH THURSDAY. RH VALUES ARE DEFINITELY GOING TO BE IN THE 15 PERCENT RANGE FOR LOCATIONS ON THE CAPROCK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 37 56 27 61 32 / 10 10 0 0 0 TULIA 39 52 26 59 33 / 20 10 0 0 0 PLAINVIEW 40 53 27 61 33 / 20 10 0 0 0 LEVELLAND 41 55 29 64 33 / 10 10 0 0 0 LUBBOCK 43 55 28 63 33 / 20 10 0 0 0 BROWNFIELD 44 56 30 64 36 / 10 10 0 0 0 CHILDRESS 47 59 32 63 32 / 30 10 0 0 0 SPUR 48 59 30 65 33 / 20 10 0 0 0 ASPERMONT 51 63 32 66 39 / 30 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 6 AM TO 6 PM CST SATURDAY FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>035-039>041. FIRE WEATHER WATCH FROM 8 AM CST SATURDAY THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ033>035-039>041. && 05/99
Hazardous weather outlook, Feb 23, 8:14 PM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 814 PM CST FRI FEB 23 2007 TXZ021>044-250215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 814 PM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHEASTERN ROLLING PLAINS...MAINLY EAST OF CHILDRESS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXTENDS ACROSS THE REMAINDER OF THE ROLLING PLAINS THROUGH THE EASTERN SOUTH PLAINS AND SOUTHEAST PANHANDLE...MAINLY JUST EAST OF I-27 AND U.S. HIGHWAY 87. LARGE HAIL AND DAMAGING WINDS ARE THE GREATEST THREATS...ALTHOUGH AN ISOLATED TORNADO MAY OCCUR IN THE MODERATE RISK AREA. NON PRECIPITATION STRONG WINDS WILL SPREAD FROM WEST TO EAST OVER THE AREA OVERNIGHT. SUSTAINED WINDS MAY EXCEED 30 MPH WITH GUSTS OVER 40 MPH... AND A WIND ADVISORY IS POSSIBLE FOR MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NON PRECIPITATION HIGH WINDS ARE EXPECTED ON SATURDAY...WITH SUSTAINED WEST WINDS FROM 30 TO 40 MPH...GUSTING TO AROUND 60 MPH. WIDESPREAD BLOWING DUST... WITH LOCAL VISIBILITIES BELOW 1/2 MILE ADJACENT TO OPEN FIELDS...IS POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. FIRE WEATHER A FIRE WEATHER WATCH REMAINS IN EFFECT OVER THE SOUTHWESTERN SOUTH PLAINS ON SATURDAY BECAUSE OF VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY STILL BE NEEDED OVERNIGHT. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:56 AM CST | Red Flag Warning | LUB | Cochran, Hockley, Lynn, Terry, Yoakum | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.